Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to treat severe sore throat with runny sinuses?

Hello ! I have a very severe sore throat since 4-5 days , I took 3 days Azitromycin, then started Biseptol , Mucosolvan and Loratadine. I lost completely my voice yesterday nd before yesterday, today just can very little speak and no high signal, just few words . The throat got little better since yeaterday since I started Mucosolvan , but feel a rash everywhere where it was painful and it is still also painful now, but not as before to start this medicine, Everything started with high discomfort in my throat, no fever, just sometimes felt very hot, also in the first day felt very big pains of bones and muscles. I want to know if this is viral infection or a bacteria ? I don t see any good since use antibiotics, but I take them because I have a green sputum from lungs expectorated often now. I take out some bood also in one day , in the morning. I am suffering of sinusitis also , sometimes it become infected and have a bad smell, and is pass always after 10 days of antibiotics. Always feel my sinuses running in the throat. All that symtoms of losing voice and painful throat, started after I was outside in the cold weather for 2 hours talking on the phone ., I inhalled cold air , felt cold also. Then a friend visited me and he has a cold also, not sure if viral or not. I don t know what can be the cause of my symtoms ? No response to antibiotics I see, better response is to Mucosolvan since yesterday. But from Mucosolvan, I got also hives/flu symtoms, runny nose . I started take Loratadine also, but no effect on the runny nose I see. Is still running. The pain in the throat is localized somewhere at the middle of the throat and thiroid gland. Also it was going up until the palate, can see red spots , not sure if containing water .. After started Mucosolvan , I expectorated a lot of green phlegn all the night and in morning and today. I have the senzation that something is moving in the throat, when I change the position of the head in the bed, or when I inspire air fast , just like there is something broken and from the same point I expectorate much. Before of this problem this time, I felt alwys is need to clear up my throat, and forced much to clean it up, every day and this is since years.... Well, I am living in China now, where pollution is a big factor of risks for many things also... Hope to get an answer from you about the treatment, if is ok to continue it : Biseptol 2 times/day of 480mg, Mucosolvan 4 pills/day in 2 prises, Loratadine 1. and for how many days ? How to manage the runny sinuses also ( always feel it in the throat running) Thank you very much ! !
Tue, 29 Dec 2015
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
ENT Specialist 's  Response
Hello dear,

After going through your history, I believe you have some genuine concern and I will try to help you out of this situation.
First please go through the following link to understand the anatomy and functioning of nose.
http://cdn2.bigcommerce.com/server5300/aec81/product_images/uploaded_images/treat-sinusitis.jpg
Our nose is surrounded by sinuses. Sinuses are empty cave like spaces in the facial bones with their mouth opening into the nose. These opening are very small and lined by epithelium same as that of nose. In a normal situation when we breathe, air enters the sinuses and ventilate them. Also there is constant production of fluids inside the sinuses, which drain out through the small opening (mouth) to the nose.

When nose is affected with some infection, even common cold, the epithelium swells and so the epithelium around the mouth of the sinuses. Now the sinuses cannot be ventilated nor can be drained. This leads to deposition of fluid inside the sinuses and SINUSITIS. Any anatomical defect like DNS (Deviated nasal septum). Hypertrophied turbinates and other abnormalities only add to the risk of development of sinusitis. The infected fluid for the sinus then flows downwards to the throat and leads to Pharyngitis which feels like blockage of throat, food pipe and wind pipe. When it still runs down to the airway, it may cause lung infection. The green sputum is a major concern. Perhaps you are taking your medications yourself without consulting your doctor.

In my clinic in cases like you I do a proper nasal endoscopy to find out any anatomical abnormality. If it is normal, I prescribe Antibiotics, steroid, nasal drops for some time and if it does not subside, then I advise them to go for a CT scan PNS ( Para nasal sinuses) to see any hidden pathology inside the nose and sinuses and manage according to the report.


I hope I could solve your query. Please do not hesitate to clarify more doubts for the same situation.

Thank you for the way you are in my life.

Dr Ipsit Panda

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have had this bad taste and smell and a sore throat on the left side of my throat for about a little more than a month. First I went to Med...

Recent questions on  Loratadine

doctor1 MD

I have a rash and itching from my neck to my breasts, across my shoulders, down my back and slightly on my arms to the back of my hands. I am...

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one...

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a...

doctor1 MD

Is it possible that taking Claritin contributed to the weakening of the walls of the disks in my spinal column? I have a herniated disk and...

doctor1 MD

I have chronic sinus problem in the head cavities and now seems to be around the eyes I am taking Claritin one every 24 hrs not seeming to do the...

doctor1 MD

71 year old female, hold body is itching and burning feeling.

doctor1 MD

My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl...